Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


On the convergence of collocation methods for Symm's integral equation on open curves

Authors: M. Costabel, V. J. Ervin and E. P. Stephan
Journal: Math. Comp. 51 (1988), 167-179
MSC: Primary 65R20; Secondary 45E99, 45L10
MathSciNet review: 942148
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Recently, Costabel and Stephan in [8] presented convergence proofs for collocation with piecewise linear trial functions for Symm's integral equation on plane closed curves with corners. In this article we prove the convergence of the above collocation method in the case of open curves. We derive asymptotic error estimates in Sobolev norms and analyze the effect of graded meshes. Numerical experiments based on the implementation of [6] show experimental orders of convergence which confirm our theoretical results on the asymptotic rates of convergence.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65R20, 45E99, 45L10

Retrieve articles in all journals with MSC: 65R20, 45E99, 45L10

Additional Information

PII: S 0025-5718(1988)0942148-1
Article copyright: © Copyright 1988 American Mathematical Society